Pennsylvania, 2012

Flooding in Pennsylvania, July 27 to 28, 2012

July 27 to 28, 2012 · NWS PBZ · 2 events in 1 county or zone

Slow moving showers produced heavy rainfall and high water across portions of Allegheny county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Slow moving showers produced heavy rainfall and high water across portions of Allegheny county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 6:21 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 27, 6:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
721 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL SYSTEM WILL CONTINUE THE RISK FOR SHOWERS
AND STORMS INTO SATURDAY. DRIER AND MORE COMFORTABLE CONDITIONS WILL
ARRIVE FOR SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS EASTERN OHIO AND
WESTERN PENNSYLVANIA WILL CONTINUE THROUGH THE EVENING HOURS.
SHOWERS HAVE BEEN MOST NUMEROUS NORTH OF PITTSBURGH WITH
MORE WIDELY SCATTERED SHOWERS TO THE SOUTH. THIS TREND WILL
LIKELY CONTINUE THROUGH MIDNIGHT.

FLASH FLOODING REMAINS A CONCERN TONIGHT BUT FOR THE TIME BEING
SHOWERS ACROSS THE FLOOD WATCH AREA REMAIN SCATTERED AND HAVE NOT
DROPPED MUCH RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
PORTIONS OF PENNSYLVANIA THAT RECEIVED 2+ INCHES OF RAIN YESTERDAY
WHERE FLASH FLOOD GUIDANCE ALSO SHOWS THAT AN INCH OF RAIN IN ONE
HOUR COULD RESULT IN FLOODING. ALTHOUGH LOWER FLASH FLOOD GUIDANCE
VALUES EXTEND FARTHER SOUTH INTO WEST VIRGINIA...THINK THAT THE
PRIMARY RAIN SHIELD WILL STAY NORTH OF THIS AREA.

BROAD UPPER LEVEL TROUGH FINALLY EXITS THE REGION TOMORROW...BUT A
CHANCE OF SHOWERS/STORMS WILL REMAIN IN THE FORECAST UNTIL THE
TROUGH CLEARS THE AREA. INSTABILITY/SHEAR VALUES DO NOT SUGGEST A
RISK FOR SEVERE WEATHER TOMORROW. ENOUGH CLOUD COVER WILL REMAIN TO
KEEP HIGHS A DEGREE OR TWO BELOW NORMAL.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE MOVES INTO THE AREA FROM LOWER MICHIGAN SATURDAY
NIGHT...CLEARING OUT SKIES AND BRINGING IN SLIGHTLY LESS HUMID AIR.
WEAK LOW PRESSURE WILL TRAVEL UP THE EAST COAST ON SUNDAY...BRINGING
A CHANCE FOR PRECIPITATION EAST OF THE RIDGES. CANNOT RULE OUT THE
POSSIBILITY THAT SOME ENERGY COULD SPILL OVER ONTO THE WESTERN SIDE
OF THE WV/MD RIDGES SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL
WEAKEN IN PLACE ON MONDAY...WITH MOISTURE APPROACHING THE REGION
FROM BOTH WEST AND EAST. WILL GO WITH SLIGHT CHANCE POPS...AND
CHANCE POPS TO THE EAST WHERE BETTER LIFT WILL OCCUR WITH LOW
PRESSURE SYSTEM. TEMPERATURES WILL BE NEAR NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LARGE SCALE PATTERN REMAINS RELATIVELY CONSTANT THROUGH THE
EXTENDED PORTION OF THE FORECAST WITH BETTER THAN AVERAGE MODEL
AGREEMENT ON THIS. IN WHAT IS SOMEWHAT REMINISCENT OF A WINTERTIME
PATTERN...THE HUDSON BAY LOW HAS ESTABLISHED ITSELF AND SEEMS
RATHER INSISTENT IN HOLDING ITS GROUND THROUGH NEXT WEEK. FLOW
AROUND THE UPPER LOW KEEPS A GENERAL WEST-NORTHWEST UPPER LEVEL
REGIME OVER THE FORECAST AREA WITH THE MEAN LONG WAVE TROUGH AXIS
NEAR OR SLIGHTLY EAST OF THE FORECAST AREA ALL WEEK. THIS FLOW
KEEPS MID-LEVEL HEIGHTS A BIT LOWER THAN NORMAL...WHICH WILL
RESULT IN COLDER AIR BEING PRESENT IN THE MID-LEVELS. THIS WILL
ALLOW FOR DESTABILIZATION OF THE COLUMN...AND WITH ANY AMOUNT OF
INSOLATION OR WEAK SHORT WAVE DISTURBANCES RUNNING THROUGH THE
AREA...IT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
BASICALLY EVERY DAY. ADDITIONALLY...WITH TROUGHINESS
OVERHEAD...TEMPERATURES WERE TRIMMED BACK A FEW DEGREES WHICH
RESULTS IN READINGS GENERALLY NEAR NORMAL THROUGH THE WEEK. FRIES

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SCATTERED TSRA WILL CONTINUE THROUGH EARLY EVENING AS THERE
PERSISTS AT LEAST ENOUGH INSTABILITY AND SHEAR TO MAINTAIN A FEW
HIGHER UPDRAFTS. HOWEVER...A GRADUAL WEAKENING IS EXPECTED AS
NIGHT FALLS. AT THIS POINT WITH THE WIDELY SCATTERED NATURE OF THE
SHOWERS AND THUNDERSTORMS...OPTED TO COVER ALL SITES WITH VCTS AND
ADD TEMPOS IN ANY TERMINALS THAT LOOK TO TAKE A THUNDERSTORM HEAD
ON. CONDITIONS WILL DROP TO MVFR/IFR IN THUNDERSTORMS OTHERWISE
SITES WILL REMAIN VFR THROUGH AT LEAST 06Z.

GUIDANCE SUGGESTS THAT FOG SHOULD DEVELOP AND IMPACT MOST OF THE
SITES AS WINDS SUBSIDE OVERNIGHT. STILL THINK THAT IT GENERALLY
WILL BE PATCHY SINCE THIS WILL NOT BE AN OPTIMAL RADIATIONAL
COOLING NIGHT BY ANY MEANS...SO MAINTAINED MVFR/TEMPO IFR
CONDITIONS THROUGH SUNRISE.

SATURDAY WILL BE A SIMILAR STORY TO TODAY WITH SHRA/TSRA CHANCES
IN THE AFTERNOON. CONDITIONS WILL GENERALLY REMAIN VFR OTHERWISE.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
SCATTERED SHRA/TSRA AND POSSIBLE RESTRICTIONS WILL CONTINUE THROUGH
MUCH OF THE PERIOD AS AN UPPER LEVEL TROUGH MAINTAINS ITS
INFLUENCE. OVERNIGHT/MORNING FOG WILL ALSO BE A PROBLEM WHEREVER
SHRA DEVELOP THE PREVIOUS AFTERNOON.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...FLASH FLOOD WATCH UNTIL 4 AM EDT SATURDAY FOR PAZ022-023-
     073>076.
WV...NONE.

&&
Hazardous weather outlook, Jul 27, 2:26 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT FRI JUL 27 2012

OHZ039>041-048>050-057>059-068-069-281200-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-
326 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ022-023-073>076-281200-
ARMSTRONG-INDIANA-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-
326 PM EDT FRI JUL 27 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-013>016-020-021-029-031-WVZ001>004-012-021>023-041-
281200-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
326 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 27, 4:03 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT FRI JUL 27 2012

PAZ015-016-022-023-073-272200-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
503 PM EDT FRI JUL 27 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...CLARION...INDIANA...JEFFERSON AND WESTMORELAND...

AT 458 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHWEST OF CROOKED CREEK LAKE
PARK...MOVING EAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  VANDERGRIFT...        RIMERSBURG...         LEECHBURG...
  KITTANNING...         FORD CITY...          APOLLO...
  CROOKED CREEK LAKE PARK...                  CLIMAX...
  NEW BETHLEHEM...      MUFF...               ELDERTON...
  RURAL VALLEY...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4050 7891 4051 7964 4108 7959 4109 7880
      4072 7879
Special weather statement, Jul 27, 4:19 PM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT FRI JUL 27 2012

PAZ029-031-272200-
GREENE PA-WASHINGTON PA-
519 PM EDT FRI JUL 27 2012

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
GREENE AND WASHINGTON...

AT 515 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTH OF CLAYSVILLE...MOVING
EAST AT 20 MPH.

SOME OF THESE STORMS MAY BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  CLAYSVILLE...         SWARTS...             WASHINGTON...
  ENTERPRISE...         MARIANNA...           BENTLEYVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 43 AND 45.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 33.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 19 AND 40.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4021 7997 3995 8002 3995 8051 4023 8052
Local storm report, Jul 27, 4:22 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NEW PHILADELPHIA        40.49N  81.44W
07/26/2012                   TUSCARAWAS         OH   TRAINED SPOTTER

            CHURCH ON COMMERCIAL AVE SW SUSTAINED STRUCTURAL
            DAMAGE. TREES WERE UPROOTED. POWER LINES DOWN

&&

EVENT NUMBER PBZ1200901

RG
Special weather statement, Jul 27, 5:01 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT FRI JUL 27 2012

OHZ068-069-272245-
MONROE OH-NOBLE OH-
601 PM EDT FRI JUL 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NOBLE AND NORTHWESTERN MONROE
COUNTIES...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED WOLF RUN STATE
PARK...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  WOLF RUN STATE PARK...                      BELLE VALLEY...
  CALDWELL...           SARAHSVILLE...        SUMMERFIELD...
  HARRIETTSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 26 AND 35.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3985 8117 3961 8133 3979 8160 3988 8153
Special weather statement, Jul 27, 5:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 PM EDT FRI JUL 27 2012

PAZ014>016-022-023-272330-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-
626 PM EDT FRI JUL 27 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...BUTLER...CLARION...INDIANA AND JEFFERSON...

AT 621 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM CLARION TO
5 MILES NORTH OF EVANS CITY...MOVING SOUTHEAST AT 15 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  HOOKER...             CLARION...            SLIGO...
  EVANS CITY...         CHICORA...            BUTLER...
  BRADYS BEND...        EAST BRADY...         RIMERSBURG...
  LIMESTONE...          CLEAR CREEK STATE PARK...
  SUMMERVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 89 AND 91.
I-80 BETWEEN MILE MARKERS 59 AND 96.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4120 7871 4119 7877 4112 7880 4073 7880
      4069 8007 4084 8013 4131 7925 4132 7888
      4127 7874 4126 7873 4124 7874 4123 7870
Special weather statement, Jul 27, 5:44 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
644 PM EDT FRI JUL 27 2012

OHZ068-069-272330-
MONROE OH-NOBLE OH-
644 PM EDT FRI JUL 27 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
MONROE AND NOBLE...

AT 642 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 5 MILES NORTHEAST OF DUDLEY...MOVING
EAST AT 10 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SARAHSVILLE...        DUDLEY...             CALDWELL...
  SUMMERFIELD...        HARRIETTSVILLE...     WOODSFIELD...
  LEWISVILLE...         GRAYSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 26.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3984 8150 3977 8101 3957 8112 3957 8126
      3960 8128 3959 8129 3959 8139 3963 8143
      3963 8145 3964 8146 3962 8147 3967 8157

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Allegheny

When
July 27, 8:00 PM EST to July 28, 1:00 AM EST
Where
Allegheny County, 0.87 mi NW of Logans Ferry to 0.82 mi NNW of Logans Ferry
Cause
Heavy Rain
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
40.540, -79.780

A trained spotter reported flooded roadways.

Flood, Allegheny

When
July 27, 8:00 PM EST to July 28, 1:00 AM EST
Where
Allegheny County, 0.63 mi SSE of Bakerstown Station to 0.39 mi SSW of Bakerstown Station
Cause
Heavy Rain
Property damage
$50,000
Reported by
911 Call Center
Coordinates
40.642, -79.965

Law enforcement reported roads flooded in Gibsonia. A few businesses reported standing water up to six inches.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402162, 402163.